MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY 1/4IN (6.4MM) X 6 (1.8M) (50/CS); TUBE, ASPIRATING, FLEXIBLE, CONNECTING

CONSOLIDATED MEDICAL EQUIPMENT COMPANY 1/4IN (6.4MM) X 6 (1.8M) (50/CS); TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Model Number 0036280
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device in question has been received by conmed and has entered into the evaluation process.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, catalog # 0036280, lot 202006265, for a possible breach of sterility due to an insufficient heatseal.There was no contact with any patient as this was found during incoming inspection in (b)(6).The completion of the device evaluation confirmed an insufficient heatseal; therefore, this complaint meets the criteria for a reportable event.Due to the breach in sterility, this report is being raised as a malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
H10: investigation of the customer's complaint of an insufficient heat seal leading to a breach in sterility has confirmed the reported issue.Conmed received two 0036280 returned unopened in original packaging.The lot number of the devices, 202006265, was verified.Open holes were found on the packaging of both devices.A functional inspection was not needed as the holes were obvious failures / breach in sterility.The manufacturing documents from the device history record have been reviewed and found no abnormalities that would contribute to this issue.A two-year lot history review found this is the only complaint for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 27 complaints, regarding 39 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.(b)(4).Conmed encourages the inspection and/or test of all medical equipment prior to use.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
During incoming inspection, the distributor rejected this device, catalog # 0036280, lot 202006265, for a possible breach of sterility due to an insufficient heatseal.There was no contact with any patient as this was found during incoming inspection in japan.The completion of the device evaluation confirmed an insufficient heatseal; therefore, this complaint meets the criteria for a reportable event.Due to the breach in sterility, this report is being raised as a malfunction with potential for injury upon reoccurrence.

Brand Name
1/4IN (6.4MM) X 6 (1.8M) (50/CS)
Common Device Name
TUBE, ASPIRATING, FLEXIBLE, CONNECTING
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
MDR Report Key12528341
Report Number3007305485-2021-00382
Device Sequence Number11839068
Product Code BYY
UDI-Device Identifier10653405000464
UDI-Public(01)10653405000464(17)250625(10)202006265
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/25/2025
Device Model Number0036280
Device Catalogue Number0036280
Device Lot Number202006265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date10/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1